Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Is Neosporin safe for healing genital warts?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1662 Questions
Female: Just diagnosed with Genital warts. Given Condylox gel for the three inside the Labium Minor OUCH.. freaked out so I did some reading and found that XXXXXXX Cider Vinegar would turn reveal any warts on the surrounding skin white. I noted the bumpy texture of my Labium minor lips and just beneath all around the edges.. I have to confess not having really looked before I didn't note was issue.. I just had Pap Smear in Aug.. NO DR has ever said HEY you have Genital warts. I am 51. So.. I applied the ACV and the raised bumps on my labium minor lips and below did not turn white (maybe too large?) but suddenly a lot of area did between Vagina and Anus ... so I freaked out and applied for 4 days... as much as I could tolerate also used Tea Tree Oil... all the forums said, Will turn white, then swell, yellow, then black. I had white, white, white... and continued applying vinegar and Tea Tree oil - still white. In the meantime I only did 3 days of the prescribed medication on the area instructed to.. and that one tiny area turned black and fell off.. I took 4 days off and yesterday was first day to apply again (for another 3 days).. I only saw two tiny spots inside and attempted to apply the gel. Very difficult to do. However, the whole ACV all around the outside and below vagina mostly around the bottom and surrounding anus... OUCH. When I just couldn't take any more pain I put on XXXXXXX Zinc oxide with A&D and Aloe all over. It is white cream, and thick, so of course, then, when I went to clean the area I couldn't tell if the white places was zinc oxide sticking to dry skin or white was due to warts I couldn't actually see. Also, suspicious and questioning WHY the unsightly bumps along the inner lips and just below the vagina opening never turned white? I got scared that I was going to spread the virus and actually cause more warts with the skin being so irritated. I've used cotton balls and tried to be careful.. but its all raw so I don't know. To help the skin heal, I purchased a product called Waxelene skin protectant; because its ingredients are all natural, respectively: organic soy oil, beeswax, natural vit e oil, organic XXXXXXX oil. I applied for relief.. now this product is yellow in color. It did seem to help but I became worried about the area being too moist because I read must keep area dry and free from moisture. I'm very confused. I don;t know if the original area that turned white was actually warts (as the ones that appear to be HAD no change) I know I the skin did react to the vinegar - and a lot of white appeared. The next phase was swelling and then the bumps should have turned yellow then black and fell off..I think the Yellow residue I saw this morning was the Waxelene product, not warts changing color. I'm emotionally upset and embarrassed. I'm sore and I don't think I did one bit of good. Except add to the embarrassement of going back to the Planned Parenthood Dr (which was the only place I could get into fast as I'm traveling for my work - another added humiliation). So, my question is CAN I apply Neosporin to this area to help the good skin heal? I cannot tell which is good and which is not truthfully. Will Neosporin help or hinder with the wart situation? Should I just use the Waxelene skin protectant or is this too much moisture? Or should I go back to the Zinc Oxide cream. AND why wouldn't the larger bumps have turned white with the vinegar? Honestly, I'm distraught. I understand bumping up my immune system - I already do not drink or smoke.. I've added some supplements - but I never even get a cold.. Help me if you can, please.
Posted Tue, 31 Dec 2013 in Sexually Transmitted Diseases
Answered by Dr. T Shobha Deepak 2 hours later
Brief Answer: Neosporin has no role in management Detailed Answer: Hi, Thanks for your query. Management of skin lesion requires a good working diagnosis by thorough clinical inspection. Neosporin ointment is definitely not going to help going process, to the contrary it hampers healing. Neosporin has nothing to do with warts which are viral in etiology. In Order to guide you further I need to have a look at the present state of the lesion, depending on which I will be able to guide you. I would suggest you sending clinical picture of the site. It would not be right on my part to prescribe you or suggest you without seeing it . Waiting for your response. Wishing you good health. Take care Regards Dr T Shobha Deepak MBBS,MD
Above answer was peer-reviewed by
Follow-up: Is Neosporin safe for healing genital warts? 4 hours later
Not comfortable sending photo over internet - understand your position. Request for Neosporin usage was not to treat the HPV warts but the inflamed skin in the surrounding area caused by the over use of XXXXXXX Cider Vinegar.
Answered by Dr. T Shobha Deepak 1 hour later
Brief Answer: Steroid ointment application will be helpful Detailed Answer: Namaste The inflamed area is likely to be due to chemical reaction of vinegar. I suggest you to discontinue the use of vinegar and antibiotic like Neosporin, which may flare up the inflammation due to hypersensitivity. Local applications of steroid based ointment like Betamethasone will be helpful and will help in healing of the raw skin created by chemical inflammation due to vinegar. UNTIL THE LESION HEALS, DISCONTINUE USE OF ALL LOCAL APPLICATION EXCEPT STEROID OINTMENT. They may cause flaring up of inflammation. Do consult your Gynecologist or Dermatologist if the lesion persists. I respect your privacy. Take care Best regards Dr T Shobha Deepak MBBS,MD
Above answer was peer-reviewed by
Follow-up: Is Neosporin safe for healing genital warts? 8 hours later
Thank you Dr XXXXXXX for the quick response. I appreciate all that you have accomplished to have become a Dr - and the added hours of dedication you are devoting to this website. Peace be with you.
Answered by Dr. T Shobha Deepak 11 minutes later
Brief Answer: Wish you great health Detailed Answer: Dear Ms. Raelener, Thank you very much for your kind words. Please take good care of yourself and do let me know if you need any further assistance. I would be more than happy to support you. Wish you great health. Regards, Dr. T. Shobha Deepak MBBS, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor